Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 111, NWS Amarillo, TX

May 21, 2016Deaf Smith County, Oldham County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 21, 2016, 10:54 PM CDT for Deaf Smith County, Oldham County, Texas. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2016, 10:54 PM CDT (03:54 UTC)
Expired
May 21, 2016, 11:25 PM CDT
In force
31 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Deaf Smith County, TX, Oldham County, TX

The radar

The Amarillo radar (KAMA), 76 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 10:54 PM CDTHAIL 1.58 Ne Simms, TXAT LEAST HALF DOLLAR SIZE HAIL. ROAD COVERED IN HAIL.
May 21, 10:57 PM CDTHAIL 28 Ne Simms, TXTWO INCH DIAMETER HAIL MEASURED WITH A TAPE MEASURE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 903 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
903 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
2135 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

634 
WUUS54 KAMA 220354
SVRAMA
TXC117-359-220445-
/O.NEW.KAMA.SV.W.0111.160522T0354Z-160522T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1054 PM CDT SAT MAY 21 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTH CENTRAL OLDHAM COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 1145 PM CDT

* AT 1054 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
  OF SIMMS...OR 11 MILES SOUTHWEST OF VEGA...MOVING NORTH AT 15 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  VEGA AND ADRIAN. 

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 23 AND 39.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN AMARILLO.

&&

LAT...LON 3505 10252 3508 10265 3533 10267 3527 10234
TIME...MOT...LOC 0354Z 198DEG 14KT 3513 10258 

HAIL...1.25IN
WIND...<50MPH
 
$$

14
4 follow-up statements
709 
WWUS54 KAMA 220358
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1058 PM CDT SAT MAY 21 2016

TXC117-359-220445-
/O.CON.KAMA.SV.W.0111.000000T0000Z-160522T0445Z/
DEAF SMITH TX-OLDHAM TX-
1058 PM CDT SAT MAY 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTH CENTRAL DEAF SMITH AND SOUTH CENTRAL OLDHAM COUNTIES...

AT 1058 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF SIMMS...OR 10 MILES SOUTHWEST OF VEGA...MOVING NORTH AT 15 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS REPORTED HALF DOLLAR SIZE HAIL
         COVERING THE ROADWAY IN NORTHERN DEAF SMITH COUNTY. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE ON 
         ROADWAYS CAUSING HAZARDOUS TRAVEL. 

LOCATIONS IMPACTED INCLUDE...
VEGA AND ADRIAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
AMARILLO.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3505 10252 3508 10265 3533 10267 3527 10234
TIME...MOT...LOC 0358Z 198DEG 14KT 3514 10257 

HAIL...1.25IN
WIND...<50MPH
 
$$

14
652 
WWUS54 KAMA 220408
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1108 PM CDT SAT MAY 21 2016

TXC117-359-220445-
/O.CON.KAMA.SV.W.0111.000000T0000Z-160522T0445Z/
DEAF SMITH TX-OLDHAM TX-
1108 PM CDT SAT MAY 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTH CENTRAL DEAF SMITH AND SOUTH CENTRAL OLDHAM COUNTIES...

AT 1107 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF ADRIAN...OR 8 MILES SOUTHWEST OF VEGA...MOVING NORTH AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE ON 
         ROADWAYS CAUSING HAZARDOUS TRAVEL. 

LOCATIONS IMPACTED INCLUDE...
VEGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
AMARILLO.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3506 10251 3508 10260 3532 10263 3527 10234
TIME...MOT...LOC 0407Z 198DEG 14KT 3518 10256 

HAIL...1.00IN
WIND...<50MPH
 
$$

14
353 
WWUS54 KAMA 220419
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1119 PM CDT SAT MAY 21 2016

TXC117-359-220445-
/O.CON.KAMA.SV.W.0111.000000T0000Z-160522T0445Z/
DEAF SMITH TX-OLDHAM TX-
1119 PM CDT SAT MAY 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHEASTERN DEAF SMITH AND SOUTH CENTRAL OLDHAM COUNTIES...

AT 1119 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
VEGA...MOVING NORTH AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
VEGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
AMARILLO.

&&

LAT...LON 3509 10248 3511 10255 3531 10256 3527 10234
TIME...MOT...LOC 0419Z 198DEG 14KT 3522 10254 

HAIL...1.00IN
WIND...<50MPH
 
$$

14
082 
WWUS54 KAMA 220425
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1125 PM CDT SAT MAY 21 2016

TXC117-359-220434-
/O.CAN.KAMA.SV.W.0111.000000T0000Z-160522T0445Z/
DEAF SMITH TX-OLDHAM TX-
1125 PM CDT SAT MAY 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DEAF SMITH AND
SOUTH CENTRAL OLDHAM COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3509 10248 3511 10255 3531 10256 3527 10234
TIME...MOT...LOC 0421Z 198DEG 14KT 3524 10253 

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 9:35 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 21, 9:35 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
935 PM CDT SAT MAY 21 2016

.Mesoscale Update...
00z sounding shows approximately 100 Joules of CIN at the base of a
residual EML. Further west, CIN from this warm layer near/just below
700 mb is probably weaker and this fits latest radar trends. The
storm north of Dalhart disipated as it moved toward the western
border of Potter and Randall counties. CIN should continue to grow
as the boundary layer gradually stabilizes and the severe threat is
expected to diminish later this evening. For the hour or two hail
will continue to be a threat with the ongoing storms in Deaf Smith
County. Additional development seems unlikely since this event
was primarily thermodynamically driven. We will make a last minute
call on whether or not to extend the Severe Thunderstorm Watch for a
small area, or to let it expire, based on trends over the next
several minutes.

BRB

&&

.Prev Discussion... /Issued 704 PM CDT SAT MAY 21 2016/

Aviation... /For the 00z TAFs/
Thunderstorms are near Dalhart now and these will push east of the
terminal within the next couple of hours. Other storms located west-
southwest of Amarillo may approach the terminal closer to 01z but
instability will be decreasing so storms may diminish before
impacting the terminal. Another storm nearing Guymon has shown a
downward trend but may still result in irradic wind gusts as it
passes over/near the terminal between 00 and 01z.

Otherwise, warm/moist southerly flow may result in MVFR or IFR
stratus at all sites later tonight, with Amarillo having the greatest
likelihood. Stratus should clear by mid morning. Thunderstorms will
redevelop tomorrow afternoon and could impact either of the three
terminals. Prob30 will suffice for now until timing can be better
resolved.

BRB

Prev Discussion... /Issued 529 PM CDT SAT MAY 21 2016/

Mesoscale Update...
Convection has developed late this afternoon in a band from near
Stratford to Dalhart to far western Deaf Smith County. This is ahead
of a surface trough/sharpening dryline west of the New Mexico state
line, on the western edge of low-level theta-e axis. Movement of
individual cells is northeast at 25 to 30 mph. Latest RAP sounding
for KHDT needed little/no modification based on nearby surface obs.
Deep mixing has occurred with MLCAPE approaching 1,000 J/KG and
300-500 J/KG of CAPE in the hail growth zone. With the absence of
large CAPE in the hail growth zone, significant (2"+) hail sizes may
be difficult to achieve. Nevertheless, sufficient instability is
present for marginally severe hail in the strongest storms. Effective
Bulk Shear of around 35 knots is supportive of organized/persistent
updrafts and at least transient supercell characteristics. Radar has
shown the deepest cores indicitive of the strongest updrafts have not
sustained for long.

No significant trends upward are expected this evening. Eventually
isollobarically forced low level backing and decreased mixing will
lead to a surge of better moisture northwestward, but by then
diabatic cooling will be underway and the surface based instability
will lessen with a downward trend in convection expected. Until then
(probably around 9 or 10 PM) a severe hail/wind threat should
persist. We will evaluate new guidance and observational trends, the
potential for storms to sustain into the night and/or redevelop with
warm advection process. This seems unlikely at this time (see
previous discussion for reasoning).

BRB

Prev Discussion... /Issued 335 PM CDT SAT MAY 21 2016/

Discussion...
Thunderstorms that develop this afternoon across the western
Panhandles will move east this evening with at least a marginally
severe wind/hail threat persisting through late evening.
Deepening moisture and increasing precipitable water values per
short term guidance and trends in the upstream GPS PWAT sites,
combined with relatively slow storm motions are supportive of
locally heavy rainfall amounts and possibly flooding potential,
particularly later this evening in the southern Texas Panhandle. For
specifics on convective initiation and potential severe please see
the previously issued mesoscale discussion. Updates on mesoscale
evolution will be sent as needed through the afternoon and evening.

There is a decent signal in some of the models of warm/moist
advection process keeping convection going across the southern
portion of the Texas Panhandle through the night. Most of the
forecast soundings still show evidence of ridging/subsidence for
most of the night, but the eastward progression of the ridge may be
enough for some activity late especially in the southeast Texas
Panhandle where the WAA signal is maximized. Kept low probabilities
to account for this mainly focused on the southeastern Texas
Panhandle.

Modest ascent will overspread the area tomorrow in diffluent upper
flow regime. A sharpening dryline across the western Panhandles
should focus thunderstorm development during the afternoon in a
moderately unstable environment with MLCAPE of 2,000-2,500 J/KG. 0-6
km bulk shear of around 30 to 40 knots should be sufficient for
storm organization and supercells. Large hail and damaging winds
will be the primary threat although with relatively low LCL heights
generally less than 1,000m isolated tornadoes will be possible. The
best chance for a tornado would be during the evening as low level
jet strengthens causing low level shear to increase and before
significant boundary layer stabilization occurs.

Troughing to our west continues through mid-week before accelerating
eastward toward the Panhandles by the end of the week. Until then
mid-level momentum should allow the dryline to mix/sharpen across
the far eastern Panahandles and this convection should be limited to
this area. We will need to monitor trends in the short term guidance
as the time nears in case models are mixing the dryline too far east
as has been the case lately. This is a more synoptically active
scenario with fairly decent cross-boundary mean flow, thus the
reasoning for not adjusting westward at this time. If models trend
slower and more amplified with approaching truogh, we will likely
need to introduce at least low probabilities of convection in the
east portion of the Panhandles.

BRB

&&

.AMA Watches/Warnings/Advisories...
TX...NONE.
OK...NONE.

&&

3/14
Hazardous weather outlook, May 21, 10:38 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1038 PM CDT SAT MAY 21 2016

OKZ001>003-TXZ001>020-221545-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1038 PM CDT SAT MAY 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY ACROSS THE SOUTHERN
TEXAS PANHANDLE TONIGHT. IF STORMS FORM...THEY ARE UNLIKELY TO
BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES SUNDAY. SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL
AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. ISOLATED TORNADOES
ARE ALSO A POSSIBILITY.

ISOLATED THUNDERSTORMS MAY FORM ACROSS THE FAR EASTERN TEXAS AND
OKLAHOMA PANHANDLES MONDAY AFTERNOON AND AGAIN TUESDAY AFTERNOON.
SOME OF THESE STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD CONTINUE TO MONITOR THE LATEST
FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION SUNDAY AFTERNOON
AND EVENING.

In the hours before

Local storm report, May 21, 9:24 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
924 PM CDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     HAIL             DALHART                 36.06N 102.52W
05/21/2016  M1.50 INCH       HARTLEY            TX   TRAINED SPOTTER

            PING PONG BALL SIZE HAIL ON THE SOUTH SIDE OF DALHART.

&&

EVENT NUMBER AMA1600399

BRB
Local storm report, May 21, 9:27 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
927 PM CDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             9 ESE SIMMS             34.98N 102.51W
05/21/2016  E0.88 INCH       DEAF SMITH         TX   STORM CHASER

&&

EVENT NUMBER AMA1600400

BRB
Local storm report, May 21, 9:30 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
930 PM CDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HAIL             9 ESE SIMMS             34.98N 102.51W
05/21/2016  M1.00 INCH       DEAF SMITH         TX   STORM CHASER

            NICKEL TO QUARTER SIZE HAIL MEASURED WITH A RULER. HAIL
            INCREASED TO QUARTER SIZE SINCE THE LAST REPORT AT 925
            PM CDT.

&&

EVENT NUMBER AMA1600401

BRB
Local storm report, May 21, 9:44 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
944 PM CDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      HARTLEY                 35.89N 102.40W
05/21/2016                   HARTLEY            TX   LAW ENFORCEMENT

            WATER ON HIGHWAY 87 IN HARTLEY RESULTED IN THE CLOSURE
            OF THE OUTSIDE LANES AT THE MAIN INTERSECTION IN TOWN.

&&

EVENT NUMBER AMA1600402

BRB
Local storm report, May 21, 10:01 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1001 PM CDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             DALHART                 36.06N 102.52W
05/21/2016  E1.75 INCH       DALLAM             TX   TRAINED SPOTTER

            HAIL THE SIZE FROM QUARTERS TO GOLF BALLS REPORTED AT
            6TH AND KEELER IN DALHART.

&&

EVENT NUMBER AMA1600403

14
Special weather statement, May 21, 10:30 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1030 PM CDT SAT MAY 21 2016

TXZ011-016-220430-
OLDHAM TX-DEAF SMITH TX-
1030 PM CDT SAT MAY 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEAF SMITH AND SOUTH
CENTRAL OLDHAM COUNTIES UNTIL 1130 PM CDT...

AT 1030 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES NORTH OF SIMMS TO 14 MILES SOUTH OF
VEGA. MOVEMENT WAS NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
VEGA...ADRIAN AND WILDORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3544 10268 3520 10221 3494 10246 3508 10275
TIME...MOT...LOC 0330Z 205DEG 11KT 3511 10264 3504 10251

14

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:14 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham61 min
May 21, 7:25 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore65 min
May 21, 7:30 PM CDTAreal Flood AdvisoryAMAHartley3 hr
May 21, 7:50 PM CDTFlash Flood WarningAMAHartley3 hr
May 21, 7:54 PM CDTSevere Thunderstorm WarningAMADallam, Hartley66 min
May 21, 8:13 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham47 min
May 21, 8:24 PM CDTSevere Thunderstorm WarningAMADeaf Smith51 min
May 21, 8:54 PM CDTSevere Thunderstorm WarningAMADallam, Hartley42 min
May 21, 8:59 PM CDTAreal Flood AdvisoryAMADeaf Smith3 hr
May 21, 9:09 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham81 min
May 21, 9:31 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham59 min
May 21, 10:30 PM CDTSpecial Weather StatementAMAOldham60 min
May 22, 12:25 AM CDTSevere Thunderstorm WarningAMADallam, Deaf Smith, Hartley, Oldham64 min
May 22, 3:33 PM CDTSpecial Weather StatementAMADallam27 min
May 22, 3:35 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley, Gray55 min
May 22, 3:46 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson59 min
May 22, 3:57 PM CDTSevere Thunderstorm WarningAMADonley48 min
May 22, 4:06 PM CDTSevere Thunderstorm WarningAMACarson, Gray54 min
May 22, 4:30 PM CDTSevere Thunderstorm WarningAMADonley, Gray60 min
May 22, 4:43 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree62 min
May 22, 4:46 PM CDTSevere Thunderstorm WarningAMADallam, Sherman59 min
May 22, 4:52 PM CDTSevere Thunderstorm WarningAMAGray, Roberts53 min
May 22, 5:10 PM CDTFlash Flood WarningAMADonley, Gray3 hr
May 22, 5:10 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley65 min
May 22, 5:29 PM CDTFlash Flood WarningAMAHansford, Hutchinson, Ochiltree, Roberts3 hr
May 22, 5:29 PM CDTSevere Thunderstorm WarningAMADonley, Gray61 min
May 22, 5:32 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree58 min
May 22, 5:34 PM CDTTornado WarningAMADonley26 min
May 22, 5:46 PM CDTSevere Thunderstorm WarningAMADallam, Sherman26 min
May 22, 6:01 PM CDTFlash Flood WarningAMADonley3 hr
May 22, 6:16 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley59 min
May 22, 6:25 PM CDTSevere Thunderstorm WarningAMADonley, Gray80 min
May 22, 6:29 PM CDTTornado WarningAMAHansford, Ochiltree46 min
May 22, 6:41 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree64 min
May 22, 6:46 PM CDTTornado WarningAMAOchiltree44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.